Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 192, NWS Memphis, TN

August 22, 2005Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 22, 2005, 3:04 AM CDT for Randolph County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2005, 3:04 AM CDT (08:04 UTC)
Expired
Aug 22, 2005, 3:46 AM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Randolph County, AR

The radar

The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 220804
SVRMEG
ARC121-220845-
/O.NEW.KMEG.SV.W.0192.050822T0804Z-050822T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
304 AM CDT MON AUG 22 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN EASTERN ARKANSAS

* UNTIL 345 AM CDT

* AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ATTICA...OR ABOUT 10 MILES NORTHWEST OF POCAHONTAS...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAYNARD AND
  BIGGERS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3649 9113 3631 9114 3627 9076 3650 9078

$$
2 follow-up statements
000 
WWUS54 KMEG 220825
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
325 AM CDT MON AUG 22 2005

ARC121-220845-
/O.CON.KMEG.SV.W.0192.000000T0000Z-050822T0845Z/
RANDOLPH AR-
325 AM CDT MON AUG 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 AM CDT FOR
RANDOLPH COUNTY...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAYNARD...OR ABOUT 7 MILES NORTHEAST OF POCAHONTAS...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIGGERS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3649 9113 3621 9115 3616 9080 3650 9078

$$
000 
WWUS54 KMEG 220846
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CDT MON AUG 22 2005

ARC121-220856-
/O.EXP.KMEG.SV.W.0192.000000T0000Z-050822T0845Z/
RANDOLPH AR-
346 AM CDT MON AUG 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRED AT 345
AM CDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN
THE WARNED AREA.

LAT...LON 3649 9113 3621 9115 3616 9080 3650 9078

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:25 AM CDT, 39 minutes earlier.

Area forecast discussion, Aug 22, 2:25 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
225 AM CDT MON AUG 22 2005

.DISCUSSION...

A HEAT ADVISORY WILL CONTINUE FOR THE SOUTHERN TWO THIRDS OF THE
MIDSOUTH TODAY INTO THIS EVENING. TEMPERATURES IN THE UPPER 90S
TO NEAR 100 DEGREES ALONG WITH HIGH DEWPOINTS WILL MAKE THE
SWELTER FACTOR UP NEAR 111 DEGREES AT SOME LOCATIONS THIS
AFTERNOON.

ENOUGH HEATING AND MOISTURE WILL EXIST FOR DEVELOPMENT OF
AFTERNOON AND EVENING THUNDERSTORMS TODAY THROUGH WEDNESDAY.
COVERAGE WILL BE AROUND 30 PERCENT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...HEAT ADVISORY CONTINUES THROUGH 7PM FOR EAST-CENTRAL
     ARKANSAS.
MO...NONE.
MS...HEAT ADVISORY CONTINUES THROUGH 7PM FOR ALL OF NORTH
     MISSISSIPPI.
TN...HEAT ADVISORY CONTINUES THROUGH 7PM FOR THE SHELBY...
     FAYETTE...HARDEMAN...MCNAIRY...AND HARDIN COUNTIES.
Hazardous weather outlook, Aug 21, 7:11 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CDT SUN AUG 21 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
711 PM CDT SUN AUG 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A HEAT ADVISORY WILL CONTINUE THIS EVENING THE SOUTHERN HALF OF
THE MID-SOUTH WITH HEAT INDICES REACHING 105 TO 110 DEGREES. THE
ELDERLY AND THOSE WITH HEALTH PROBLEMS SHOULD REMAIN IN AN AIR
CONDITIONED AREAS. IF OUTDOOR ACTIVITIES ARE PLANNED...TAKE FREQUENT
BREAKS AND DRINK PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...

THE HEAT ADVISORY WILL CONTINUE THROUGH 7PM MONDAY ACROSS THE
SOUTHERN HALF OF THE MID-SOUTH...INCLUDING AREAS SOUTH OF INTERSTATE
40. HEAT INDICES ACROSS THE ADVISORY AREA WILL ONCE AGAIN RANGE
BETWEEN 105 TO 110 DEGREES ON MONDAY AFTERNOON. PLEASE FOLLOW HEAT
RELATED SAFETY TIPS TO PROTECT YOURSELF AGAINST THE DANGERS OF HEAT.

ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY.
THE ATMOSPHERE WILL ONCE AGAIN BECOME UNSTABLE AND A FEW
THUNDERSTORMS COULD AGAIN BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:27 PM CDTSevere Thunderstorm WarningMEGRandolph33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.